MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR PRESEP - CENTRAL VENOUS OXIMETRY CATHETER KIT; CATHETER, OXIMETER, FIBER-OPTIC

EDWARDS LIFESCIENCES PR PRESEP - CENTRAL VENOUS OXIMETRY CATHETER KIT; CATHETER, OXIMETER, FIBER-OPTIC
Model Number X3820SJD
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is anticipated.A supplemental report will be forthcoming when the investigation is completed.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Event or Problem Description
It was reported that during use of the oximetry catheter, after the patient had been transferred to the icu, the catheter was found to have saline, unknown medication and a small amount of blood leakage from the optical module connector.The unknown leaked medication was serous.During orthopedic surgery in the operation room, the patient went into cardiac arrest and this oximetry catheter was inserted to the patient along with extracorporeal membrane oxygenation (ecmo).The patient condition is under treatment.No catheter replacement was performed.No patient injury occurred and no additional treatment was required due to this leakage issue.
 
Additional Manufacturer Narrative
One oximetry catheter was returned for evaluation.The customer report of leakage issue was confirmed.There was a leakage from the optical module connector due to an interlumen leakage in the backform between distal lumen and optical lumen.A cut down of the backform was performed and a gap was observed inside the backform between distal and optical fiber lumen that could lead to interlumen leakage.Other through lumens were patent without any leakage or occlusion.No other visible damage was observed from the catheter body.The device history record review was completed and all manufacturing inspections passed with no non-conformances.An engineering evaluation was initiated to assess for any manufacturing-related processes which could be correlated to the complaint.Based on the available information there is no evidence that supports or confirms the failure mode is associated to a manufacturing/design defect.As part of the manufacturing process 100% of the units go through a dry leak test.

Brand Name
PRESEP - CENTRAL VENOUS OXIMETRY CATHETER KIT
Common Device Name
CATHETER, OXIMETER, FIBER-OPTIC
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
BD APM
laguna canyon rd
irvine CA 92603
Manufacturer Contact
erika bonilla
1 edwards way
irvine, CA 92614
MDR Report Key23294027
Report Number2015691-2025-08338
Device Sequence Number18648810
Product Code DQE
UDI-Device Identifier00690103197433
UDI-Public00690103197433
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K053609
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX3820SJD
Device Lot Number66158825
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2025
Supplement Date Received by Manufacturer12/22/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date12/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale
Patient Weight52 KG